Drug interactions between olanzapine and tetrabenazine
Interactions between your drugs
olanzapine ↔ tetrabenazine
Applies to:olanzapine and tetrabenazine
Talk to your doctor before using tetrabenazine together with OLANZapine. Combining these medications can increase the risk of an irregular heart rhythm that may be serious. In addition, tetrabenazine can increase the risk and severity of side effects associated with OLANZapine, including Parkinson-like symptoms and abnormal muscle movements. The most serious of these movement disorders is a condition known as tardive dyskinesia (TD). TD mostly involves muscles in the face, but may also involve those in the limbs. You cannot control these movements, and they may not go away even after stopping the medication. There is no treatment for TD, but symptoms may lessen or disappear over time after stopping the medication. You may be more likely to develop TD if you are elderly, especially if you are a woman, or if you have diabetes. Your risk also increases the longer you take OLANZapine and the more of it that you take. Let your doctor know promptly if you experience muscle spasm or movements that you can't stop or control, such as lip smacking, chewing, puckering, frowning or scowling, tongue thrusting, teeth clenching, jaw twitching, blinking, eye rolling, shaking or jerking of arms and legs, tremor, jitteriness, restlessness, pacing, and foot tapping. Other symptoms such as fever, heat intolerance, excessive sweating, stiffness, difficulty moving or swallowing, sudden dizziness, lightheadedness, fainting, and fast or pounding heartbeats should also be reported to your doctor. You should avoid activities requiring mental alertness such as driving or operating machinery until you know how these medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.